MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN039788
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that on the 5th day of iabp therapy, the nurse noted that there was blood in the helium pathway of the iab.As a result, the iab was removed and a 2nd iab was inserted at the same insertion site.No patient harm or injury.The patient status is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The reported complaint of iab blood in helium pathway was confirmed based upon the sample received.The customer returned a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging for investigation.The sample was returned in a cardboard box and was in a sealed ziploc bag (inp-1, inp-2).Returned with the sample was a non-teleflex 5ml syringe (inp-4).Upon return, the distal end of the teflon sheath was noted at approximately 33.2cm from the iabc distal tip; the teflon sheath hub as noted connected to the hemostasis cuff and dried/liquid blood was noted within the sheath sidearm (inp-4).The one-way valve was tethered to the short driveline tubing (inp-5).The supplied data-scope inflation driveline tubing was connected to the short driveline tubing; dried/liquid blood was noted within the returned inflation driveline tubing (inp-4, inp-5).The bladder was fully unwrapped (inp-6).Numerous bends to the iabc central lumen were noted at approximately 4.8cm, 31cm and 54.5cm from the iabc distal tip (inp-7, inp-8, and inp-9).The central lumen appeared damaged/broken at approximately 73.5cm from the iabc distal tip (inp-10).Dried blood was noted on the exterior surfaces of the returned iabc.Dried blood was noted within the iabc helium pathway.The customer photo was reviewed.The product identified in the photo matched the sample returned for the investigation.The photo showed blood within the helium pathway.This was consistent with the reported event.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times according to quality system document.An attempt to aspirate and flush the catheter using a 60cc lab-inventory syringe was unable to be successfully completed and pushback to the syringe was noted; the central lumen was likely blocked by dried blood.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the iabc distal tip (anp-1).The leak from the iabc distal tip is consistent with the previously confirmed damaged/broken central lumen (inp-10).The iabc was leak tested again with the iabc distal tip blocked off; no other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 5cm and 54.2cm from the iabc distal tip, which are the locations of the previously noted bends.The guidewire could not advance at approximately 73.2cm from the iabc distal tip, which is the location of the previously noted damaged/broken central lumen.Some blood was noted on the guidewire.The guidewire was front loaded through the iabc luer.The guidewire could not advance at approximately 2.7cm from the iabc luer.Some blood was noted on the guidewire.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the broken central lumen.The root cause of the broken central lumen is undetermined.No further action required at this time.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key17152108
Report Number3010532612-2023-00334
Device Sequence Number14426371
Product Code DSP
UDI-Device Identifier10801902145731
UDI-Public10801902145731
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberIPN039788
Device Catalogue NumberIAB-06840-U
Device Lot Number18F22E0065
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2023
Supplement Date Received by Manufacturer10/24/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown